Alert archive / South Carolina / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 167, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jul 27, 2007, 6:42 PM EDT for Dorchester County, South Carolina. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2007, 6:42 PM EDT (22:42 UTC)
- Expired
- Jul 27, 2007, 7:30 PM EDT
- In force
- 48 min
- Issued by
- NWS Charleston, SC
- Area
- Counties, with a storm outline in the text
County Dorchester County, SC
The radar
The Charleston,SC radar (KCLX), 87 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 10.7 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2040 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 921 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KCHS 272242
SVRCHS
SCC035-272330-
/O.NEW.KCHS.SV.W.0167.070727T2242Z-070727T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
642 PM EDT FRI JUL 27 2007
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DORCHESTER COUNTY IN SOUTHEAST SOUTH CAROLINA...
* UNTIL 730 PM EDT
* AT 642 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 15
MILES NORTH OF SAINT GEORGE...MOVING SOUTHEAST AT 15 MPH.
* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
SAINT GEORGE...
HARLEYVILLE...DORCHESTER...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024.
LAT...LON 3334 8049 3328 8043 3328 8039 3325 8034
3322 8034 3320 8030 3318 8030 3316 8031
3314 8029 3308 8050 3326 8065
TIME...MOT...LOC 2242Z 320DEG 13KT 3338 8060
$$1 follow-up statement
000
WWUS52 KCHS 272252
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
652 PM EDT FRI JUL 27 2007
SCC035-272330-
/O.CON.KCHS.SV.W.0167.000000T0000Z-070727T2330Z/
DORCHESTER SC-
652 PM EDT FRI JUL 27 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR DORCHESTER COUNTY...
AT 652 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR DUNCAN CHAPEL...OR ABOUT 8 MILES NORTH OF SAINT
GEORGE...MOVING SOUTHEAST AT 30 MPH.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN STURDY BUILDINGS AND STAY AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.
LAT...LON 3334 8049 3328 8043 3328 8039 3325 8034
3322 8034 3320 8030 3318 8030 3316 8031
3314 8029 3308 8050 3326 8065
TIME...MOT...LOC 2252Z 312DEG 29KT 3330 8058
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 3:51 PM EDT, 2 hours 51 minutes earlier.
Area forecast discussion, Jul 27, 3:51 PM EDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 351 PM EDT FRI JUL 27 2007 .SYNOPSIS... A WEAK PRESSURE PATTERN WILL PERSIST ACROSS THE AREA THROUGH SUNDAY WHILE A SERIES OF UPPER LEVEL DISTURBANCES CROSS THE AREA FROM THE NORTHWEST. A COOL FRONT WILL APPROACH THE AREA FROM THE NORTHWEST DURING THE MIDDLE OF NEXT WEEK. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... WEAK SHORTWAVE ENERGY IN CONCERT WITH UPPER DIVERGENCE AHEAD OF A 65 KT JET IS CURRENTLY SPARKING STRONG THUNDERSTORMS ACROSS NE SC AS WELL AS SE NC. ACTIVITY ACROSS OUR AREA HAS BEEN RATHER LIMITED THUS FAR...PARTIALLY DUE TO A SHIELD OF CIRRUS BLOCKING VALUABLE SUNLIGHT AND PREVENTING CONVECTIVE TEMP OF 92-94 FROM BEING ATTAINED IN MANY SPOTS. SEABREEZE CONTINUES TO PUSH INLAND WITH DEWPTS RISING INTO THE LOWER AND MIDDLE 70S...WHILE SOME CONVECTION IS DEVELOPING UPSTREAM ACROSS THE CAE WFO...WHICH COULD SHOOT OUT SOME OUTFLOWS THIS WAY. TAPERED POPS BACK A BIT THIS EVE BUT KEPT SOLID CHANCE OVER LAND THROUGH MID-EVENING. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/... THE LOW ALOFT WILL MOVE INTO THE NE STATES ON SAT AND OPEN INTO A WAVE. HOWEVER...THE MEAN TROUGH POSITION WILL REMAIN TO THE S AND ACROSS THE REGION. YET ANOTHER SHORT WAVE TO MOVE IN FROM THE NW SAT AFTN...AIDED BY UPPER JET MAX OF 35-45 KT. WITH PIEDMONT TROUGH IN PLACE AND THE SEA BREEZE...VARIOUS BOUNDARIES WILL BE AVAILABLE FOR SCATTERED CONVECTION TO FORM. STRONG TO SEVERE TSTMS AGAIN LIKELY WITH STRONG CAPE IN ADDITION TO DYNAMICS ALOFT. TEMPS WILL BE SIMILAR TO MAX TEMPS FOR TODAY. && .LONG TERM /SUNDAY THROUGH FRIDAY/... UPPER TROUGHING/ASSOCIATED SHORTWAVES PUSHING NW TO SE THROUGH THE PARENT TROUGH...SEA BREEZE CONVERGENCE AND AMPLE LOW LEVEL INSTABILITY WILL SUPPORT AN ABOVE AVERAGE CHANCE FOR THUNDERSTORMS DURING THE SUNDAY TO MONDAY TIME FRAME...WITH CONVECTION COVERAGE/INTENSITY PEAKING DURING THE AFTERNOON/EVENING HOURS BOTH DAYS. INTERESTING THAT 12Z MOS GUIDANCE DEPICTS LIKELY POPS BOTH DAYS. WHILE LIKELY OR GREATER POPS ARE CERTAINLY REASONABLE...OPTED TO RETAIN THE ONGOING HIGH CHANCE POPS FROM PREVIOUS FORECASTS. ASIDE FROM 12Z NAM/GFS DEPICTION OF SUBTLE 850 MB MOISTURE TRANSPORT/MASS CONVERGENCE FOCUSED OVER THE REGION...THE SYNOPTIC SITUATION DOES NOT YET ARGUE STRONGLY FOR MAJOR HIKES IN POPS FOR THE 4TH THROUGH 6TH PERIODS. IN FACT...BOTH MODELS SUGGEST THAT THE UPPER TROUGH WILL ACTUALLY RELAX WITH ASSOCIATED RISING HEIGHTS SUNDAY...SUGGESTING A TREND TOWARD WARMER/SLIGHTLY MORE CAPPED MID LEVELS...A SCENARIO SOMEWHAT AT ODDS WITH WET MOS GUIDANCE...THEN...HEIGHTS FALL AGAIN AS THE TROUGH AMPLIFIES MONDAY...AHEAD OF AN APPROACHING COLD FRONT...SUGGESTING THE POTENTIAL FOR HIGHER POPS MONDAY. OTHERWISE...WITHIN AN UNSTABLE/WEAKLY SHEARED ENVIRONMENT...ISOLATED THUNDERSTORMS MAY PRODUCE DAMAGING MICROBURSTS AND HAIL SUNDAY/MONDAY AFTERNOON/ EVENING. SLIGHTLY STRONGER LOW/MID LEVEL WIND FIELDS MAY SUPPORT A GREATER POTENTIAL FOR MULTICELL THUNDERSTORM ORGANIZATION MONDAY. THE UPPER LEVEL TROUGH WILL PERSIST THROUGH THE PERIOD. THIS FEATURE WILL PUSH A BROAD SURFACE BOUNDARY INTO THE VICINITY BY TUESDAY... THEN...THE SURFACE BOUNDARY IS PROGGED TO STALL THEN WEAKEN OVER OR CLOSE TO THE REGION...ON THE PERIPHERY OF THE RIDGE HOLDING GROUND SE OF THE AREA...THROUGH THE REST OF THE WEEK. THIS REGIME SHOULD COMBINE WITH DIURNAL SEA BREEZE CONVERGENCE TO SUPPORT AT LEAST SCATTERED CONVECTION...ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS EACH DAY. && .AVIATION /20Z FRIDAY THROUGH WEDNESDAY/... SEABREEZE HAS PUNCHED THROUGH BOTH TERMS THIS AFTN ALTHOUGH ONSHORE FLOW IS STRONGER AT CHS TERM WHERE WESTERLY FLOW WAS WEAKER. CONVECTION SHOULD GO FROM ISOLATED TO MORE SCATTERED IN NATURE THROUGH EARLY EVENING BEFORE TAPERING OFF. RETAINED TEMPO THUNDER AT CHS FOR A FEW HRS THIS EVE. LOOKS LIKE CROSSOVER TEMPS WILL BE TOO LOW FOR FOG TONIGHT...BUT DEPENDING UPON HOW MUCH RAIN OCCURS TODAY WE MIGHT SEE MVFR VSBYS FOR A BRIEF TIME LATE IN THE FCST PERIOD. EXTENDED AVIATION OUTLOOK...OUTSIDE POSSIBLE MVFR OR LOWER CONDITIONS WITHIN SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS...AND BRIEFLY ASSOCIATED WITH FOG AROUND DAYBREAK...VFR CONDITIONS WILL PREVAIL THROUGH THE PERIOD. && .MARINE... SURFACE PRESSURE GRADIENT WILL REMAIN WEAK OVER THE COASTAL WATERS TONIGHT THROUGH SAT NIGHT...ALLOWING CONDITIONS TO CONTINUE IN A TYPICAL SEABREEZE/DIURNAL PATTERN. SUNDAY...A TIGHTENING SURFACE PRESSURE GRADIENT AHEAD OF THE APPROACHING THEN STALLING SURFACE BOUNDARY MAY ENHANCE S/SW WINDS...POSSIBLY SUPPORTING PERIODS OF SCSEC CONDITIONS..ESPECIALLY AT NIGHT. OTHERWISE...OUTSIDE THUNDERSTORMS...WINDS/SEAS WILL REMAIN BELOW HEADLINE CRITERIA SUNDAY THROUGH WEDNESDAY. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && JRL/SPR
Hazardous weather outlook, Jul 27, 10:51 AM EDT, 7 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 1051 AM EDT FRI JUL 27 2007 GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>051-280900- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 1051 AM EDT FRI JUL 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORMS...AN UPPER LEVEL DISTURBANCE WILL CROSS THE AREA THIS AFTERNOON AND EVENING...PRODUCING SCATTERED SHOWERS AND THUNDERSTORMS. MORNING OBSERVATIONS INDICATE THE LIKELIHOOD FOR SOME STRONG TO SEVERE THUNDERSTORMS ESPECIALLY LATE THIS AFTERNOON AND INTO THE FIRST HALF OF THE EVENING. THE PRIMARY THREAT WILL BE FROM DAMAGING THUNDERSTORM WIND GUSTS. IN ADDITION...CONDITIONS ARE FAVORABLE FOR THUNDERSTORMS TO PRODUCE NEARLY CONTINUOUS LIGHTNING STRIKES...TORRENTIAL RAINFALL...AND SOME HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. STRONG OR SEVERE THUNDERSTORMS...SCATTERED THUNDERSTORMS WILL AFFECT THE AREA AGAIN ON SATURDAY AND SUNDAY. A FEW OF THESE STORMS WILL BECOME STRONG...WITH GUSTY WINDS AND FREQUENT LIGHTNING STRIKES. HOWEVER...ISOLATED STORMS COULD BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL. IN ADDITION...SLOW MOVING THUNDERSTORMS WILL PRODUCE VERY HEAVY RAINS...RESULTING IN MINOR FLOODING PROBLEMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. WE ALSO REQUEST ANY WIND...HAIL OR RAIN REPORTS. PLEASE CALL THE NATIONAL WEATHER SERVICE AT 1-888-383-2024 AND LEAVE A MESSAGE. AMZ330-350-352-354-374-280900- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 1051 AM EDT FRI JUL 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. STRONG THUNDERSTORMS...ISOLATED THUNDERSTORMS TODAY INTO TONIGHT MAY PRODUCE GUSTY WINDS...FREQUENT LIGHTNING STRIKES AND VERY HEAVY RAINS REDUCING VISIBILITIES UNDER 1/2 MILE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. STRONG THUNDERSTORMS...ISOLATED THUNDERSTORMS SATURDAY THROUGH SUNDAY MAY PRODUCE GUSTY WINDS...FREQUENT LIGHTNING STRIKES AND VERY HEAVY RAINS REDUCING VISIBILITIES UNDER 1/2 MILE. .SPOTTER INFORMATION STATEMENT... WE REQUEST ANY MARINE THUNDERSTORM REPORTS TODAY INTO TONIGHT. PLEASE CALL THE NATIONAL WEATHER SERVICE AT 1-888-383-2024 AND LEAVE A MESSAGE. JRL
In the hours before
Local storm report, Jul 27, 4:47 PM EDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
447 PM EDT FRI JUL 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND DMG RIDGELAND 32.48N 80.98W
07/26/2007 JASPER SC FIRE DEPT/RESCUE
TREE FELL ON POWER LINE.
&&
JRLThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 7:14 PM EDT | Tornado Warning | CHS | Dorchester | 42 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.